Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 85, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2008, 10:19 PM EDT for Berrien County, Irwin County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2008, 10:19 PM EDT (02:19 UTC)
- Expired
- Jun 2, 2008, 10:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Irwin County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2840 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 030219
SVRTAE
GAC019-155-030245-
/O.NEW.KTAE.SV.W.0085.080603T0219Z-080603T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF OCILLA...
* UNTIL 1045 PM EDT
* AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF OCILLA...AND MOVING SOUTHEAST AT 23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHEAST OF GLORY BY 1040 PM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3165 8304 3163 8302 3160 8304 3156 8304
3145 8313 3141 8313 3133 8305 3131 8305
3122 8330 3161 8332
TIME...MOT...LOC 0219Z 324DEG 20KT 3153 8314
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:25 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 2, 7:25 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 725 PM EDT MON JUN 02 2008 .SYNOPSIS/DISCUSSION... TAKING A LOOK AT THE 23Z WATER VAPOR LOOP AND H4 RUC ANALYSIS WE SEE TROUGHING EXTENDING SOUTH FROM NEAR JAMES BAY CANADA BEGINNING TO EXIT THE EAST COAST. LARGE UPPER RIDGE CENTERED OVER MEXICO/SOUTHERN PLAINS CONTINUES TO DOMINATE THE FLOW EAST OF THE GREAT BASIN. AS IT TYPICAL OF THIS TYPE OF FLOW REGIME WE ARE FINDING PERIODIC MCS BURST ROUNDING THE TOP OF THE RIDGE WITH ONE CURRENTLY PASSING THROUGH MISSOURI ON ITS WAY TOWARD THE WESTERN TENNESSEE VALLEY. FINALLY EVEN FURTHER UPSTREAM WE FIND GENERAL TROUGHING ALONG THE WEST COAST WITH A FAIRLY POTENT PIECE OF SHORTWAVE ENERGY CROSSING IDAHO INTO WESTERN MONTANA. CLOSER TO HOME...SUBTROPICAL RIDGE HAS BEEN SUPPRESSED A BIT FURTHER TO THE SOUTH LYING ACROSS THE CENTRAL FL PENINSULA AND WESTWARD INTO THE GULF OF MEXICO. SURFACE ANALYSIS SHOWING A WEAK TROUGH STILL IN PLACE ACROSS OUR NORTHERN ZONES EXTENDING FROM SOUTH CAROLINA TO SOUTHWEST GEORGIA. SEEING SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THIS SURFACE TROUGH AND AIDED BY A WEAK MID LEVEL DISTURBANCE SLIDING SOUTHEAST ALONG THE NORTHEASTERN PERIPHERY OF THE CENTRAL U.S. RIDGE. THE STORMS ARE DEVELOPING THIS EVENING ALONG A LINE EXTENDING FROM SOUTHWEST GEORGIA NORTHEAST TO ALBANY AND SOUTH OF MACON. THESE CELLS WILL CONTINUE TO EVOLVE AND SLOWLY SETTLE SOUTH AND SOUTHEAST OVER THE NEXT SEVERAL HOURS BEFORE BEGINNING TO DIMINISH IN COVERAGE BY AROUND 10 OR 11 PM EDT. ADDITIONAL SHOWERS AND STORMS CONTINUE TO PULSE UP AND DOWN ACROSS OUR FLORIDA ZONES AS INLAND PROPAGATING SEA BREEZES INTERACT WITH LEFTOVER BOUNDARIES FROM EARLY CONVECTION. THIS CONVECTION SHOULD ALSO BEGIN TO DIMINISH AFTER SUNSET. OUTSIDE OF THE STORMS...IT WAS A RATHER WARM TO HOT DAY ACROSS THE AREA WITH MANY INLAND LOCATIONS REACHING THE MIDDLE 90S BEFORE SHOWERS AND STORMS/LOCAL SEA-BREEZES BROUGHT TEMPS BACK DOWN. SEA BREEZE JUST PASSED ACROSS THE TALLAHASSEE REGIONAL AIRPORT DROPPING THE TEMP FROM 96 DOWN INTO THE UPPER 80S BUT JUMPING THE DEWPOINT FROM 61 TO 71 IN ONLY A FEW MINUTES. ONCE THE STORMS HAVE DIMINISHED...EXPECTING A QUIET NIGHT WITH PARTLY TO MOSTLY CLEAR SKIES. VERY WARM AND STICKY NIGHT WITH LOW TEMPS FAILING TO FALL OUT OF THE LOWER 70S FOR MOST LOCATIONS AND MIDDLE 70S ALONG THE COAST. THE HEAT IS ON ONCE AGAIN FOR TUESDAY WITH INLAND LOCATIONS REACHING THE MIDDLE 90S BY LATE AFTERNOON. ALONG THE COAST A FEW DEGREES LESS CAN BE EXPECTED WITH UPPER 80S TO AROUND 90 COMMON. UPPER RIDGE WILL BE BUILDING A BIT FURTHER EAST ALONG THE GULF COAST HELPING TO SUPPRESS CONVECTION SOMEWHAT. STILL LIKELY TO SEE A FEW WIDELY SCATTERED SHOWERS STORMS ALONG THE SEA-BREEZE IN THE AFTERNOON... HOWEVER COVERAGE SHOULD BE LESS THAN TODAY. WITH THE LACK OF ANY MID/UPPER LEVEL DYNAMICS...THE CONVECTION SHOULD DIMINISH RAPIDLY DURING THE MIDDLE EVENING HOURS WITH THE LOSS OF DIURNAL HEATING. BEST COVERAGE ON TUESDAY SHOULD ONCE AGAIN BE ACROSS THE EASTERN FLORIDA BIG BEND WHERE LESS MID-LEVEL SUPPRESSION WILL EXIST. && .AVIATION... ACTIVE CONVECTION THROUGH ABOUT 02Z THIS EVENING COULD BRING TEMPO TSRA TO ALL TERMINALS EXCEPT PFN. ACTIVE SEABREEZE BOUNDARY PAUSING TOWARD FL AL GA STATE LINE INTERACTING WITH OUTFLOW BOUNDARIES FLOWING SOUTH FROM CENTRAL GA. ACTIVITY SHOULD DIE OUT BY LATE EVENING BUT LINGERING LOW LEVEL MOISTURE WILL SPAWN SOME LIGHT FOG DEVELOPMENT BY EARLY MORNING INLAND TERMINALS. LESS CONVECTION TUESDAY AFTERNOON AS MORE STABLE UPPER LEVEL AIR ADVANCES OVER AREA. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 95 71 96 73 / 30 20 10 20 10 PANAMA CITY 76 91 75 90 75 / 10 20 10 10 10 DOTHAN 72 97 73 97 73 / 10 20 10 10 0 ALBANY 72 97 73 96 72 / 10 20 10 20 10 VALDOSTA 70 95 70 96 71 / 30 20 10 20 10 CROSS CITY 72 92 69 95 72 / 40 30 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...GOREE REST OF DISCUSSION...MROCZKA
Hazardous weather outlook, Jun 2, 4:38 AM EDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 AM EDT MON JUN 2 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-030845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 438 AM EDT MON JUN 2 2008 /338 AM CDT MON JUN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY IN THE AFTERNOON. WHILE CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER...A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS. EVEN IF THE STORMS ARE NOT SEVERE...FREQUENT LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS NEAR 30 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME...BUT ANY THUNDERSTORM CAN BE LOCALLY HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 2, 9:14 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 914 PM EDT MON JUN 2 2008 GAZ157-158-030200- GRADY-THOMAS- 914 PM EDT MON JUN 2 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY AND THOMAS COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 1000 PM EDT AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF OCHLOCKNEE...OR 10 MILES EAST OF CAIRO...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL BE NEAR... THOMASVILLE BY 930 PM EDT. DIME SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.